Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 175, NWS San Francisco Bay Area, CA

August 18, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 18, 2016, 4:21 AM PDT. It took effect at Aug 18, 2016, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2016, 4:21 AM PDT (11:21 UTC)
In effect from
Aug 18, 2016, 3:00 PM PDT
Expired
Aug 18, 2016, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

883 
WHUS76 KMTR 181121
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
421 AM PDT THU AUG 18 2016

PZZ571-181600-
/O.EXP.KMTR.SC.Y.0171.000000T0000Z-160818T1100Z/
/O.NEW.KMTR.SC.Y.0174.160818T1121Z-160818T1600Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
421 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-181930-
/O.NEW.KMTR.SC.Y.0175.160818T2200Z-160819T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
421 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-181930-
/O.CON.KMTR.SC.Y.0171.000000T0000Z-160818T2200Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
421 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
313 
WHUS76 KMTR 181550
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
850 AM PDT THU AUG 18 2016

PZZ571-181700-
/O.EXP.KMTR.SC.Y.0174.000000T0000Z-160818T1600Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
850 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ570-182200-
/O.CON.KMTR.SC.Y.0171.000000T0000Z-160818T2200Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
850 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-190000-
/O.CON.KMTR.SC.Y.0175.160818T2200Z-160819T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
850 AM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
509 
WHUS76 KMTR 182149
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
249 PM PDT THU AUG 18 2016


PZZ570-182300-
/O.EXP.KMTR.SC.Y.0171.000000T0000Z-160818T2200Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
249 PM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ530-190400-
/O.CON.KMTR.SC.Y.0175.160818T2200Z-160819T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
249 PM PDT THU AUG 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 4:06 AM PDT, 15 minutes earlier.

Area forecast discussion, Aug 18, 4:06 AM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
406 AM PDT THU AUG 18 2016

.SYNOPSIS...A seasonable weather pattern in place through Friday with
a 2000 foot marine layer along the coast. Southerly winds are
expected to bring increasing smoke form the Soberanes Fire to the
Monterey Bay region as well as the South Bay today. Modest warming
trend heading into the weekend as high pressure builds.

&&

.DISCUSSION...as of 4:06 AM PDT Thursday...Marine layer around
1800 feet per Ft Ord profiler with low clouds inside SF Bay and
covering most of the Sonoma county valleys as well. Visibilities
currently around 4-5 miles and not expecting too much morning fog
with the layer moderately deep. However coastal drizzle likely as
the sun comes up. There's a weak cyclonic circulation currently
over the state that will keep the marine layer in the 2000 foot
range today into Friday. Main impact will be to bring enough
instability for t-storms over the Sierra this afternoon.

Biggest weather impact today will likely be due to smoke from the
Soberanes Fire. Overnight flight and satellite data suggests the
fire is fairly active and the surface through 850 mb wind has
taken a more southerly trajectory. Therefore expect continued
smoke impacts for the Monterey Bay region and will likely get more
reports into Santa Cruz and Santa Clara counties as well with the
southerly winds at least through early afternoon. The upper low
will keep large scale gradients light but enough inland heating
will occur to induce a moderately strong afternoon seabreeze
across the Bay Area valleys.

Will be watching upper low as models hint at some moisture trying
to come off the Sierra and rotate westward each of the next few
afternoons. Most likely scenario is some debris clouds float into
the Delta or far East Bay. These in combination with high level
smoke should make for some pretty sunsets.

ECMWF solution shows heights building in excess of 590 dm over the
weekend with a flat ridge in place. This suggests continued marine
layer along the coast with slight warming trend inland back to
more widespread 90s. Hard to pinpoint much of note in the long
range. Basically looks like late August doldrums with no hint of
any significant weather events of note so the marine layer will
hold along the coast with seasonably warm to hot weather inland.
For what its worth even the 10-15 day runs of the gfs through
Labor Day weekend keep the weather pattern quiet.

&&

.AVIATION...as of 10:49 PM PDT Wednesday...The marine layer has
lifted a little this evening, presently near 1,400 feet. A southerly
wind reversal is underway awaiting the development of a deep layered
and eventually westward moving closed low late tonight and Thursday.

Vicinity of KSFO...VFR continues this evening, W-NW winds have
subsided to around 10 knots. MVFR cig 10z-17z. VFR after 17z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...IFR cigs/vsbys tonight. Slightly stronger
SW-W winds later Thursday afternoon likely pushing coastal stratus
inland a bit quicker than usual.

&&

.MARINE...as of 03:40 AM PDT Thursday...Gusty northwest winds will
continue over the northern outer waters through thursday afternoon
along with hazardous conditions from squared seas. gusty onshore
winds over the bays will gradually subside tonight. for the
remaining coastal waters...lighter west and southwest winds will
prevail through the remainder of the week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
             SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: RWW
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:21 AM PDTSmall Craft AdvisoryMTR5 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.